Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 78, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 4, 2002, 4:30 PM EDT for Suwannee County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2002, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 4, 2002, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:45 PM EDT | Thunderstorm Wind | Live Oak, FL | Large trees on power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796
WUUS52 KJAX 042030
SVRJAX
FLC121-042115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 PM EDT THU JUL 4 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUWANNEE COUNTY IN NORTHERN FLORIDA
* UNTIL 515 PM EDT
* AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
NORTHWEST OF MCALPIN...OR ABOUT 8 MILES SOUTH OF LIVE OAK...MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 515 PM EDT...
HOUSTON AND LIVE OAK...
MCALPIN...
OBRIEN...
HILDRETH...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 2992 8288 3015 8319 3036 8302 3018 8279
2994 8279
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 4, 3:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT THU JUL 04 2002 VORT LOBES DROPPING SOUTH ACROSS THE FLORIDA PANHANDLE AND BIG BEND AROUND BROAD UPPER LOW...HELPING TO ENHANCE GULF COAST STORMS. WEAK NVA OVER CWA...CAP...AND PREVIOUS MID LEVEL CLOUD COVER (WHICH DELAYED SURFACE HEATING) HELPED DELAY CONVECTION. BUT WSR 88D SHOWING THUNDERSTORMS RAPIDLY ERUPTING FROM DAYTONA TO THE SUWANNEE VALLEY. LATEST RUC KEEPS NVA OVER THE AREA THIS EVE...BUT FEEL GOOD LOW LEVEL CONVERGENCE AND INSTABILITY SHOULD OVERCOME THE NVA AND SHOULD SEE A ROUND OF SCATTERED STORMS MAINLY LATE THIS AFTERNOON INTO THIS EVE. MESO-ETA INDICATING BEST CONVERGENCE NEAR I-95 THIS AFTERNOON AND EVE AND THIS WILL BE THE MAIN FOCUS FOR STORMS. HOWEVER STEERING WINDS ARE LIGHT AND STORMS WILL BE SLOW MOVERS RESULTING IN TRAIN ECHOING OF CELLS...OUTFLOW BOUNDARIES...AND LOCALLY HEAVY RAINFALL. CANNOT RULE OUT POSSIBLE WET MICROBURSTS. NOT MUCH CHANGE NEXT COUPLE OF DAYS...UPPER LOW CONTINUES DRAPED JUST EAST OF THE AREA WITH MID LEVEL IMPULSES DROPPING SOUTH. A WEAK SFC LOW DOES FORM IN FLORIDA PANHANDLE AND MOVES WEST. SHOULD SEE A CONTINUATION OF MAINLY DIURNAL CONVECTION NEXT COUPLE OF DAYS WITH BEST CONVERGENCE FROM AROUND FLAGLER TO VALDOSTA. ON SUNDAY...NVA MOVING IN FROM NE AND WIND SHIFT TO SE SHOULD HELP SUPPRESS STORMS IN SE GA AND EXTREME NE FL SO WILL LOWER POPS THERE. WILL KEEP HIGHEST POPS NEAR GULF COAST. PRELIM AMG BB 070/092 070/090 070 08453 SSI BB 072/088 072/087 072 08343 JAX BB 070/090 071/091 071 08453 SGJ BB 073/088 074/089 074 08453 GNV TB 070/089 069/090 069 08464 OCF TB 070/089 069/090 069 08463= .JAX... .GA...NONE. .FL...NONE. PP
In the hours before
Special weather statement, Jul 4, 10:49 AM EDT, 5 hours 41 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1049 AM EDT THU JUL 04 2002 ...DANGEROUS LIGHTNING IN NUMEROUS THUNDERSTORMS TODAY... NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STORMS WILL MOVE SLOWLY AND BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS MAY BE STRONG BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:12 PM EDT | Special Marine Warning | JAX | 33 min | |
| Jul 4, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 42 min |
| Jul 4, 5:23 PM EDT | Special Marine Warning | JAX | 37 min | |
| Jul 4, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 42 min |
| Jul 4, 6:31 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.